The U.S. Food and Drug Administration added a warning to fact sheets — as advised by the CDC’s Advisory Committee on Immunization Practices — for Pfizer and Moderna COVID vaccines indicating an increased risk of myocarditis and pericarditis following vaccination.
The Defender is experiencing censorship on many social channels. Be sure to stay in touch with the news that matters by subscribing to our top news of the day. It’s free.
The U.S. Food and Drug Administration (FDA) on June 25 added a warning to patient and provider fact sheets for Pfizer and Moderna COVID vaccines indicating an increased risk of myocarditis and pericarditis following vaccination.
The warning notes reports of adverse events suggest increased risks of myocarditis and pericarditis, particularly following the second dose and with onset of symptoms within a few days after vaccination.
Myocarditis is inflammation of the heart muscle that can lead to cardiac arrhythmia and death. According to researchers at the National Organization for Rare Disorders, myocarditis can result from infections, but “more commonly the myocarditis is a result of the body’s immune reaction to the initial heart damage.” Pericarditis is often used interchangeably with myocarditis and refers to inflammation of the pericardium, the thin sac surrounding the heart.
The FDA’s update followed a review of information and discussion by the Centers for Disease Control and Prevention’s (CDC) Advisory Committee on Immunization Practices (ACIP) meeting on June 23 where the committee acknowledged 1,200 cases of heart inflammation in 16- to 24-year-olds and said mRNA COVID vaccines should carry a warning statement.
“The data presented at this meeting reinforced the FDA’s decision to revise the fact sheets and further informed the specific revisions,” the FDA said in a statement.